Alert archive / Michigan / Small Craft Advisories in 2014
Small Craft Advisory 37, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Aug 13, 2014, 10:58 AM EDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2014, 10:58 AM EDT (14:58 UTC)
- Expired
- Aug 14, 2014, 9:55 PM EDT
- In force
- 35 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
351 WHUS73 KAPX 131458 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1058 AM EDT WED AUG 13 2014 LHZ345-346-349-LMZ341-346-LSZ322-132300- /O.NEW.KAPX.SC.Y.0037.140813T1458Z-140814T0300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON POINT TO ALABASTER MI- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- MANISTEE TO POINT BETSIE MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1058 AM EDT WED AUG 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-342-344-345-132300- /O.NEW.KAPX.SC.Y.0037.140813T1458Z-140814T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- 1058 AM EDT WED AUG 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-132300- /O.NEW.KAPX.SC.Y.0037.140813T1458Z-140814T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1058 AM EDT WED AUG 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-132300- /O.EXT.KAPX.SC.Y.0036.000000T0000Z-140814T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1058 AM EDT WED AUG 13 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
7 follow-up statements
329 WHUS73 KAPX 131907 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 307 PM EDT WED AUG 13 2014 LHZ345-346-349-LMZ341-346-LSZ322-140300- /O.CON.KAPX.SC.Y.0037.000000T0000Z-140814T0300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON POINT TO ALABASTER MI- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- MANISTEE TO POINT BETSIE MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 307 PM EDT WED AUG 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-342-344-345-140400- /O.CON.KAPX.SC.Y.0037.000000T0000Z-140814T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- 307 PM EDT WED AUG 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-140400- /O.CON.KAPX.SC.Y.0036.000000T0000Z-140814T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 307 PM EDT WED AUG 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-140400- /O.CON.KAPX.SC.Y.0037.000000T0000Z-140814T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 307 PM EDT WED AUG 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
005 WHUS73 KAPX 140040 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 840 PM EDT WED AUG 13 2014 LHZ345-346-LMZ341-LSZ322-140845- /O.EXT.KAPX.SC.Y.0037.000000T0000Z-140814T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 840 PM EDT WED AUG 13 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ349-LMZ346-140300- /O.CON.KAPX.SC.Y.0037.000000T0000Z-140814T0300Z/ STURGEON POINT TO ALABASTER MI-MANISTEE TO POINT BETSIE MI- 840 PM EDT WED AUG 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-342-344-345-140845- /O.CON.KAPX.SC.Y.0037.000000T0000Z-140814T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- 840 PM EDT WED AUG 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-140845- /O.CON.KAPX.SC.Y.0036.000000T0000Z-140814T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 840 PM EDT WED AUG 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-140845- /O.CON.KAPX.SC.Y.0037.000000T0000Z-140814T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 840 PM EDT WED AUG 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
880 WHUS73 KAPX 140213 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1013 PM EDT WED AUG 13 2014 LHZ349-LMZ346-140315- /O.CAN.KAPX.SC.Y.0037.000000T0000Z-140814T0300Z/ STURGEON POINT TO ALABASTER MI-MANISTEE TO POINT BETSIE MI- 1013 PM EDT WED AUG 13 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ345-346-LMZ341-LSZ322-141000- /O.CON.KAPX.SC.Y.0037.000000T0000Z-140814T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1013 PM EDT WED AUG 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-342-344-345-141000- /O.CON.KAPX.SC.Y.0037.000000T0000Z-140814T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- 1013 PM EDT WED AUG 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-141015- /O.CON.KAPX.SC.Y.0036.000000T0000Z-140814T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1013 PM EDT WED AUG 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-141015- /O.CON.KAPX.SC.Y.0037.000000T0000Z-140814T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1013 PM EDT WED AUG 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
148 WHUS73 KAPX 141022 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 622 AM EDT THU AUG 14 2014 LHZ345-LMZ323-341-342-344-345-141130- /O.CAN.KAPX.SC.Y.0037.000000T0000Z-140814T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- 622 AM EDT THU AUG 14 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ346-LSZ321-322-141830- /O.EXT.KAPX.SC.Y.0037.000000T0000Z-140815T0300Z/ ST IGNACE TO FALSE DETOUR CHANNEL- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 622 AM EDT THU AUG 14 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-141830- /O.EXT.KAPX.SC.Y.0036.000000T0000Z-140815T0300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 622 AM EDT THU AUG 14 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
437 WHUS73 KAPX 141505 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1105 AM EDT THU AUG 14 2014 LHZ347-348-142315- /O.CON.KAPX.SC.Y.0036.000000T0000Z-140815T0300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1105 AM EDT THU AUG 14 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346-LSZ321-322-142315- /O.CON.KAPX.SC.Y.0037.000000T0000Z-140815T0300Z/ ST IGNACE TO FALSE DETOUR CHANNEL- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1105 AM EDT THU AUG 14 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
172 WHUS73 KAPX 142006 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 406 PM EDT THU AUG 14 2014 LHZ347-348-150300- /O.CON.KAPX.SC.Y.0036.000000T0000Z-140815T0300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 406 PM EDT THU AUG 14 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346-LSZ321-322-150300- /O.CON.KAPX.SC.Y.0037.000000T0000Z-140815T0300Z/ ST IGNACE TO FALSE DETOUR CHANNEL- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 406 PM EDT THU AUG 14 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
074 WHUS73 KAPX 150155 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 955 PM EDT THU AUG 14 2014 LHZ346-LSZ321-322-150300- /O.CAN.KAPX.SC.Y.0037.000000T0000Z-140815T0300Z/ ST IGNACE TO FALSE DETOUR CHANNEL- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 955 PM EDT THU AUG 14 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ347-348-150300- /O.CAN.KAPX.SC.Y.0036.000000T0000Z-140815T0300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 955 PM EDT THU AUG 14 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 13, 10:49 AM EDT, 9 minutes earlier.
Area forecast discussion, Aug 13, 10:49 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1049 AM EDT WED AUG 13 2014
.SYNOPSIS...
ISSUED AT 315 AM EDT WED AUG 13 2014
HIGH PRESSURE WILL BUILD INTO THE UPPER GREAT LAKES TODAY AND
THURSDAY BRINGING MORE SUNSHINE AND RAIN-FREE CONDITIONS.
TEMPERATURES WILL START OUT RATHER COOL. THE NEXT CHANCE FOR RAIN
WILL START FRIDAY NIGHT WHEN A WARM FRONT MOVES INTO THE UPPER GREAT
LAKES.
&&
.UPDATE...
ISSUED AT 1049 AM EDT WED AUG 13 2014
UPPER LEVEL TROUGH AXIS NOW ACROSS THE EASTERN LAKES WITH A STOUT
UPPER JET CORE (90+ KNOT) DIVING THROUGH THE STATE ON THE WESTERN
SIDE OF THE TROUGH. A COUPLE ASSOCIATED WAVES NOTED IN THE
FLOW...ONE EXITING SRN LAKE HURON AND ANOTHER SHORT WAVE DROPPING
DOWN THROUGH SOUTH-CENTRAL ONTARIO. AT THE SFC...SECONDARY TROUGH
NOW PASSING DOWN THROUGH NRN LOWER MICHIGAN WITH LOWER DEWPOINT
AIR ACROSS ONTARIO SPREADING INTO THE NRN LAKES. SCT-BKN LOW-MID
CLOUD ALSO PRESSING INTO THE WESTERN GREAT LAKES ALONG WITH
INITIAL HINTS OF HEATING INDUCED CU GETTING GOING IN THE CWA.
THIS AFTERNOON...COOL AIR ALOFT AND SUFFICIENT LOW LEVEL MOISTURE
SHOULD LEAD TO DECENT CU/STCU DEVELOPMENT TODAY PARTICULARLY
ACROSS THE HIGHER TERRAIN DOWN INTO SAGINAW BAY WITHIN THE NW
FLOW. THAT SAID WILL HAVE TO SEE JUST HOW DEEPLY MIXED WE GET AND
WHETHER OR NOT TAPPING MUCH DRIER AIR ALOFT TANKS SFC DEWPOINTS
ENOUGH TO THIN OUT DIURNAL CU. IN ANY EVENT...DON/T THINK THERE IS
DEEP ENOUGH +CAPE TO GET SHOWER DEVELOPMENT ALTHOUGH ISOLATED MID
TO LATE AFTERNOON BLIPS ON RADAR (SPRINKLES) ARE CERTAINLY NOT OUT
THE QUESTION DOWN ACROSS THE SE COUNTIES. BUT AM NOT GOING TO
MUDDY THE FORECAST FOR SUCH A LOW CHANCE. OTHERWISE...A MOSTLY TO
PARTLY SUNNY DAY ON TAP FOR MOST WITH MAX TEMPS IN THE UPPER 60S
TO MIDDLE 70S (WARMEST IN THE SE COUNTIES)...YOUR TYPICAL NICE
SEPTEMBER DAY. OH WAIT...
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 315 AM EDT WED AUG 13 2014
...PRETTY QUIET BUT GUSTY AGAIN...
IMPACTS: NONE.
CURRENT WEATHER AND SYNOPTIC PATTERN:
UPPER TROUGH OVER THE GREAT LAKES WITH DEEP NORTHWEST FLOW AND
CLEARING SETTLING IN. THE DEEPER MOISTURE/CLOUD COVER/SHOWERS
CONTINUE TO SLOWLY EXIT NORTHEAST ALONG WITH THE ASSOCIATED
SHORTWAVE AND SFC LOW PRESSURE LIFTING TOWARD QUEBEC. THERE WAS SOME
TEMPORARY PATCHY FOG IN LOW LYING AREAS DUE TO WET/MOIST GROUND AND
THE CLEARING...BUT THIS HAS BEEN HIGHLY VOLATILE...FROM A VISIBILITY
STANDPOINT. THIS DUE TO RATHER STOUT BL WINDS...SEEN ON REGIONAL VAD
WIND PROFILES. RATHER SURPRISED THAT ANY FOG COULD HAVE FORMED.
UPSTREAM...WV/IR IMAGERY SHOWING A MID LEVEL JET MAX/SHORTWAVE
DRIVING A SECONDARY COLD FRONT/SFC TROUGH ONTARIO. THIS FRONT WAS
ABLE TO POP OFF SOME SHOWERS ACROSS NRN MN YESTERDAY WHERE TEMPS
WERE IN THE MIDDLE 70S WITH MID-UPPER 50'S DEW POINTS. THE BL WAS
MORE MIXED OUT ACROSS CENTRAL ONTARIO...WITH SFC TD'S IN THE
MID-UPPER 40S...AND NO SHOWERS. BEHIND THIS TROUGH RESIDED DEEPER
DRIER AIR ASSOCIATED WITH SFC HIGH PRESSURE.
SYNOPTIC PATTERN/WEATHER EVOLUTION:
SHOWERS WILL ALREADY HAVE BEEN GONE FROM NRN MICHIGAN...BUT THE
REMNANT DEEPER MOISTURE/CLOUDS...ACROSS MAINLY EASTERN UPPER AND NE
LOWER...WILL PRESS EASTWARD AND OUT OF THE AREA BY OR AT DAYBREAK.
THE ONTARIO SHORTWAVE AND SFC TROUGH WILL SWIFTLY RACE THROUGH
EASTERN UPPER EARLY THIS MORNING...AND THEN ACROSS NRN LOWER BY
EARLY AFTERNOON. THE SHORTWAVE HELPS CARVE OUT/DEEPEN THE UPPER
TROUGH TO OUT EAST...INTO A CLOSED SYSTEM THAT WILL ONLY DRIFT OVER
INTO SOUTHWESTERN QUEBEC BY LATE TONIGHT. THIS PUTS US IN CONTINUED
CYCLONIC FLOW FOR MAINLY THE MID AND UPPER LEVELS...RESULTING IN
SOME OF THAT MOISTURE CONTINUING TO SKIRT EASTERN SECTIONS OF
CHIP/MACK COUNTIES IN EASTERN UPPER...AND ALSO NE LOWER THROUGH THE
NIGHT.
AS FAR AS THE FRONT/SFC TROUGH...ALL OF THE CONVECTION WITH THAT
YESTERDAY WAS TIED TO DIURNAL HEATING...WHICH WILL TAKE EASTERN
UPPER OUT OF PLAY FOR ANY ADDITIONAL PRECIP CHANCE. WE CAN HEAT UP
TO SOME DEGREE ACROSS NRN LOWER...BUT OUR AIR MASS WILL BE THAT OF
THE AFOREMENTIONED ONTARIO AIR MASS. AM EXPECTING LITTLE TO NO
MOISTURE POOLING ALONG THE FRONT LIKE IT DID IN NRN MN. OUR BL MIXES
OUT QUITE WELL WITH SFC TD'S DROPPING INTO THE MID AND UPPER 40S.
COMBINE THAT WITH SFC TEMPS IN THE HIGH END MIDDLE 70S AHEAD OF THE
FRONT...AND WE CAN ONLY MUSTER LESS THAN A HUNDRED J/KG. MAYBE A FEW
DEEPER CUMULUS...BUT NO SHOWERS EXPECTED TODAY. DO EXPECT TO SEE
SOME RATHER EXTENSIVE CUMULUS COVERAGE THOUGH. A DECENT CU FIELD
LOOKS TO GET PRESSED UP UNDERNEATH OF A RATHER STOUT INVERSION NEAR
700MB (INVERSION ALSO SUPPRESSING ANY PRECIP DEVELOPMENT). WITH
NIGHTFALL...AND LOSS OF HEATING...CU FIELD WANES...BUT THERE WILL
LIKELY BE SOME LINGERING/STUCK LOWER LEVEL CLOUDS. EVENTUALLY
THOUGH...THE DEEPER DRIER AIR WILL WIN OUT OVERNIGHT WITH SKIES
BECOMING RATHER CLEAR. BL WINDS STILL KINDA MOVING ALONG...WITH THE
SFC HIGH STILL TO OUR WEST...BUT COULD SEE SOME PATCHY FOG IN LOW
LYING/DECOUPLED AREAS. THIS LIKELY A VERY LATE NIGHT OCCURRENCE
SINCE THE BL IS EXPECTED TO MIX OUT DECENTLY.
HIGH MAINLY IN THE LOWER HALF OF THE 70S...AND LOWS IN THE UPPER
HALF OF THE 40S...WITH LOWER HALF OF THE 50S FOR DOWNWIND COASTAL
AREAS AND EXPOSED LOCALES.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 315 AM EDT WED AUG 13 2014
...PERIODIC RAIN SHOWERS AND DRYNESS...
OVERVIEW...THE 500 MB RIDGE IN THE WEST IS BEGINNING TO FLATTEN AS
THE 500 MB LOW OVER THE PACIFIC IS COMING ONSHORE. AS WAS MENTIONED
YESTERDAY, THIS SHOULD FLATTEN THE PATTERN OVER THE NEXT FEW DAYS IN
THE UPPER GREAT LAKES AS WELL. AS WITH ANY FLATTENING IN THE 500 MB
PATTERN WILL EXPECT THAT MORE WAVES OF ENERGY WILL RIDE THROUGH THE
FLOW AND THUS, PRODUCE MORE RAIN SHOWERS, THAN WE ORIGINALLY HAD IN
THE FORECAST. WILL HAVE TO EVALUATE THE SHOWERS, FOR THE CHANCE OF
THUNDER AS THE WARM UP WILL PROBABLY PROVIDE SOME CAPE TO GET A
LITTLE LIGHTNING. SO WITH THAT IN MIND THE FORECAST LOOKS LIKE
THIS...
(8/14)THURSDAY...THE SFC HIGH MOVES SOUTH DURING THE DAY, BUT THE
OVERALL RIDGE IS STILL INTACT OVER THE UPPER GREAT LAKES. THIS WILL
LEAD TO ANOTHER DRY DAY. THE HIGH TEMPERATURES WILL BEGIN TO START
INCHING UPWARD AS THE 850 MB TEMPERATURES BEGIN TO MOVE UP FROM +4C
TO +8C (12Z TO 00Z).
THURSDAY NIGHT...THE RETURN FLOW GETS WELL ESTABLISHED ON THE GFS
VERSUS THE ECMWF, THIS ALLOWS THE 850 MB AND SUBSEQUENTLY THE SFC
TEMPERATURES TO STABILIZE OR EVEN WARM A BIT.
(8/15)FRIDAY...THE MODELS ARE BEGINNING TO PUSH THE SHOWERS INTO THE
UPPER GREAT LAKES BY THE LATE AFTERNOON AS THE WARM FRONT FROM THE
ORGANIZING SFC LOW MOVES INTO THE REGION. ON TOP OF THAT, THERE IS
DECENT 500 MB SHORTWAVE THAT IS PUSHING THROUGH THE NW FLOW. THE 12Z
ECMWF IS A LITTLE SLOWER WITH THIS FEATURE, BUT THINK THAT IT
WARRANTS A MENTION FOR SHOWERS IN THE AFTERNOON. OVERNIGHT, THE LOW
MOVES OVER THE FORECAST AREA WITH THE RAIN SHOWERS. BOTH THE GFS AND
THE ECMWF SHOW 0C TO -1C SHOWALTER INDICES, SO WILL PUT SOME MENTION
OF THUNDER IN FOR THE OVERNIGHT.
EXTENDED (SATURDAY THROUGH TUESDAY)...(8/16)SATURDAY...AS THE COLD
FRONT AND THE 500 MB SHORTWAVE TROUGH MOVES THROUGH THE FORECAST
AREA, AND WITH THE SHOWALTER INDICES STILL ABOUT -1C AHEAD OF THE
FRONT WILL CONTINUE WITH THE MENTION OF THUNDER. LOOKS LIKE
OVERNIGHT THE SKY SHOULD CLEAR OUT. (8/17)SUNDAY...THE MODELS KEEP
THE DAY DRY, BUT NOW HAVE KIND OF FLIPPED ON THE NIGHT WITH THE
ECMWF SHOWING SOME SHORTWAVE/MCV OVERNIGHT. THIS COULD THEORETICALLY
MOVE INTO THE FORECAST AREA WITH SOME SHOWERS. WILL KEEP THE NIGHT
DRY FOR NOW. (8/18)MONDAY...THE MODELS CONTINUED THE "FLIPPED"
SOLUTIONS WITH THE ECWMF BRINGING RAIN IN WITH THE 500 MB SHORTWAVE
TROUGH THAT WAS TALKED ABOUT IN THE PREVIOUS PERIOD (SUNDAY). WE
HAVE A CHANCE OF SHOWERS IN THE FORECAST, SO WILL CONTINUE THAT
IDEA. (8/19)TUESDAY...THE RAIN CONTINUES AS THE SHORTWAVE MOVES
THROUGH THE FORECAST AREA. THE GFS IS ABOUT TO BRING IN A SHORTWAVE
FOR THE NIGHT PERIOD. SO WILL HAVE A CHANCE FOR RAIN AT NIGHT AS
WELL.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 654 AM EDT WED AUG 13 2014
...COOL AND STILL GUSTY WITH NO SHOWERS...
DEEPER MOISTURE IS CONTINUING TO EXIT EAST EARLY THIS MORNING WITH
CLEARING INTO THE AIRPORTS. THERE HAS BEEN SOME FOG AT TIMES...WITH
HIGHLY VARYING VISIBILITY. OVERALL EXPECTATION THROUGH DAYBREAK WILL
BE FOR LITTLE TO NO FOG...AS LOW LEVEL WINDS ARE STILL PRETTY STRONG
JUST OFF THE SFC. THAT LEADS INTO TODAY...WINDS WILL BECOME GUSTY
PRETTY QUICK BY MID/LATE MORNING...WHILE CU POPS OFF PRETTY QUICK
WITH THE ARRIVAL OF A COLD FRONT/SFC TROUGH. WINDS WILL GUST
19-24KTS WHILE THE CUMULUS GETS SPREAD OUT AND STUCK UNDERNEATH AN
INVERSION. NO SHOWERS HOWEVER...AND VFR CONDITIONS. OUTSIDE OF SOME
LOW CHANCE FOG AT PLN/MBL LATE TONIGHT...VFR THROUGH THE NIGHT WITH
SKIES BECOMING PRETTY MUCH CLEAR OVERNIGHT.
&&
.MARINE...
ISSUED AT 315 AM EDT WED AUG 13 2014
TIGHT ENOUGH PRESSURE GRADIENT OUT THERE FOR CONTINUED ADVISORY
LEVEL GUSTS...MAINLY ACROSS WHITEFISH BAY/ST MARYS...AND LAKE HURON
COASTAL CONVERGENCE REGIONS. MORE ISOLATED IN NATURE ACROSS LAKE
MICHIGAN. THIS GRADIENT DOES TIGHTEN SOME BEHIND A CROSSING
SECONDARY COLD FRONT/SFC TROUGH THIS MORNING IN EASTERN UPPER...AND
FOR NRN LOWER BY EARLY AFTERNOON. THE EFFECT OF WHICH...WILL RESULT
IN NEEDED EXTENSIONS OF THE CURRENT ADVISORIES...POSSIBLY DUE TO
WAVE ACTION AS WELL. THIS ESPECIALLY TRUE DUE TO THE UNSTABLE
CONDITIONS OVER THE LAKES. WILL EXTEND MOST ADVISORIES THROUGH TODAY
WITH THE PRESQUE ISLE AREA EXTENDED THROUGH TONIGHT (MAYBE INTO
THURSDAY?). TREND HOWEVER WILL BE FOR SFC HIGH PRESSURE SLOWLY WORK
ITS WAY IN LATER THURSDAY AND ESPECIALLY THURSDAY NIGHT AND FRIDAY.
NO ISSUES EXPECTED FOR THURSDAY NIGHT INTO THE WEEKEND.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LHZ345-346-
349.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR LHZ347-348.
LM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LMZ341-346.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR LMZ323-342-344-
345.
LS...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LSZ322.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR LSZ321.
&&
UPDATE...ADAM
SYNOPSIS...JL
SHORT TERM...SMD
LONG TERM...JL
AVIATION...SMD
MARINE...SMDHazardous weather outlook, Aug 13, 3:20 AM EDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 320 AM EDT WED AUG 13 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 141030- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 320 AM EDT WED AUG 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
Nearby
Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.